Sunday, March 15, 2015

Benzo withdrawal

Valium is a controlled substance I have been using to treat anxiety throughout this process (prescribed by a doctor of course). Now that the worst is (hopefully) behind me, I am weaning off all controlled substances. I was also on Vicodin and Gabapentin (not a controlled substance but had withdrawal effects nonetheless). Currently I'm at 10mg of Valium, down from 30 mg. I didn't really feel like posting about my skin (it's the same - up and down but generally nothing I cant deal with) but needed to post about this in case it might help someone else, as I was unable to find many people discussing this. I have found it SO difficult to withdraw from these medications. I thought that after withdrawal from topical steroids that nothing could possible compare. Boy was I wrong. This stuff really messes with your head. And body. Every single day, I experience severe anxiety, chest pain, nausea, depression, weakness, muscle aches, muscle spasms, brain fog, irritability, and just an overall sense of malaise. It comes and goes, as is normal with benzo withdrawal, so for the most part I deal with it by talking myself through it. I know its temporary but sometimes I just cry and cry, and hubby asks me if I want a valium or if I need to slow down the weaning process. No! I know he just hates to see me suffering but I also know that that would only prolong the whole process. And I don't think I could possibly take it any slower! So if you're going through TSW and considering using medication to cope, I would weigh the pros and cons. I don't know if I would have been able to get through the early stages without meds but if you think you can, I would definitely attempt to. Otherwise be prepared for another difficult withdrawal process.

On another note, I do seem to be healing within. I got my lab results back about 2 weeks ago. I am no longer in adrenal fatigue and my body is producing more cortisol. So I know my body has the capability of returning to normal if it is producing its own hormones after a lifetime of not really having to. Which is great news! Alternatively, I still and likely always will have Hashimoto's (a type of hypothyroidism). This sucks because one of the main symptoms of Hashimotos is fatigue, which has always been my biggest issue. I will remain hopeful, though, until I am done with TSW because I truly believe that most of my health issues are caused by the TSA (topical steroid addiction). Plus, I wake up naturally every morning by 8am which a year ago would have been unheard of. A year ago, I was lucky if I woke up by noon. I still wake up once a night for an hour but Im used to it. And I still need about an hour or so nap a day because I only get 6 hours of sleep at night. I imagine once I'm done weaning off the Valium, I will try to get on a normal sleep schedule. But based on what I've read, one can experience withdrawal effects for up to 6 weeks after complete cessation. So I won't be in a rush. 

Im still vitamin D deficient, as well as magnesium deficient. I still have leaky gut which is no surprise. The vitamin D deficiency on the other hand was a bit of a surprise considering how often I am in the sun. In south florida. Where the UV index is high. Oh well, supplement I will. 

Otherwise, all is well. My skin only drives me crazy occasionally. When I do have energy, I feel amazing and it's a little peak into what my future holds. Oh! On a personal note, my husband and I are embarking on a really exciting journey - we are building our dream home! Which is perfect timing because it should be done in about 2 years at which point I assume I'll be completely functional. Even if I'm not completely healed by then, as long as Im fully functional, I'll be happy. Plus, it'll be the perfect time to get rid of all my "eczema clothes" and lotions and potions that I've accumulated over the years. I can't wait to take a picture of all the crap I'll no longer need! Very exciting indeed. 


No comments:

Post a Comment